Alert archive / Arizona / High Wind Warnings in 2019
High Wind Warning 1, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this high wind warning at Jan 20, 2019, 1:41 PM MST for Apache County, Navajo County, Arizona. It took effect at Jan 21, 2019, 8:00 AM MST. It was in force for 11 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 20, 2019, 1:41 PM MST (20:41 UTC)
- In effect from
- Jan 21, 2019, 8:00 AM MST
- Expired
- Jan 21, 2019, 7:00 PM MST
- In force
- 11 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 149 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 21, 8:15 AM MST | NON-TSTM WND GST 62 | 2 W Springerville, AZ | SPRINGERVILLE AIRPORT REPORTS GUST TO 62 MPH (54 KNOTS). |
| Jan 21, 9:19 AM MST | NON-TSTM WND GST 61 | 1 Nw Saint Johns, AZ | ST JOHNS AIRPORT REPORTS GUST TO 61 MPH (53 KNOTS). |
| Jan 21, 9:35 AM MST | NON-TSTM WND GST 67 | 2 W Springerville, AZ | SPRINGERVILLE AIRPORT REPORTS GUST TO 67 MPH. |
| Jan 21, 10:25 AM MST | NON-TSTM WND GST 66 | 1 Nw Saint Johns, AZ | ST JOHNS AIRPORT REPORTS GUST TO 66 MPH. |
| Jan 21, 10:27 AM MST | NON-TSTM WND GST 64 | Winslow Airport, AZ | WINSLOW AIRPORT REPORTS GUST TO 64 MPH (56 KNOTS). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2503 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
560 WWUS75 KFGZ 202041 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 141 PM MST Sun Jan 20 2019 AZZ014-017-211300- /O.UPG.KFGZ.WI.Y.0001.190121T1200Z-190122T0200Z/ /O.NEW.KFGZ.HW.W.0001.190121T1500Z-190122T0200Z/ Little Colorado River Valley in Apache County-White Mountains- Including the cities of St. Johns, Springerville, Show Low, Greer, and Pinetop 141 PM MST Sun Jan 20 2019 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 7 PM MST MONDAY... The National Weather Service in Flagstaff has issued a High Wind Warning, which is in effect from 8 AM to 7 PM MST Monday. The Wind Advisory is no longer in effect. * TIMING...Very strong winds will develop in the early to mid morning hours Monday. The strongest winds are expected ahead of a cold front that will move through the area early Monday evening. * Winds...Southwest 30 to 45 mph with gusts of 55 to 65 mph. * IMPACTS...Winds this strong can make driving difficult... especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring...with sustained wind speeds greater than 40 mph or gusts greater than 58 mph. Winds this strong can cause property damage. Continue to monitor the latest forecasts. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ005-009-010-211300- /O.EXB.KFGZ.WI.Y.0001.190121T1500Z-190122T0000Z/ Marble and Glen Canyons- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Including the cities of Page, Lees Ferry, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, and Kayenta 141 PM MST Sun Jan 20 2019 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM MST MONDAY... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect from 8 AM to 5 PM MST Monday. * TIMING...Strong winds will develop in the mid morning hours Monday. The strongest winds are expected ahead of a cold front that will move through the area late Monday afternoon. * WINDS...Southwest 25 to 35 mph with gusts of 35 to 50 mph. * IMPACTS...Winds this strong can make driving difficult... especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ004-211300- /O.EXA.KFGZ.WI.Y.0001.190121T1200Z-190121T2000Z/ Kaibab Plateau- Including the cities of Jacob Lake and Fredonia 141 PM MST Sun Jan 20 2019 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 1 PM MST MONDAY... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect from 5 AM to 1 PM MST Monday. * TIMING...Winds will develop in the early morning hours Monday. The strongest winds are expected ahead of a cold front that will move through the area early Monday afternoon. * WINDS...Southwest 25 to 35 mph with gusts of 40 to 50 mph. * IMPACTS...Winds this strong can make driving difficult... especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ011>013-016-039-040-211300- /O.EXT.KFGZ.WI.Y.0001.190121T1500Z-190122T0000Z/ Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Eastern Mogollon Rim-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, Heber, Happy Jack, Forest Lakes, Navajo N.M., Dilkon, and Kykotsmovi 141 PM MST Sun Jan 20 2019 ...WIND ADVISORY NOW IN EFFECT FROM 8 AM TO 5 PM MST MONDAY... * TIMING...Winds will develop in the early to mid morning hours Monday. The strongest winds are expected ahead of a cold front that will move through the area by late Monday afternoon. * WINDS...Southwest 25 to 35 mph with gusts of 40 to 50 mph. * IMPACTS...Winds this strong can make driving difficult... especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ015-211300- /O.CON.KFGZ.WI.Y.0001.190121T1200Z-190121T2000Z/ Western Mogollon Rim- Including the cities of Flagstaff, Williams, and Munds Park 141 PM MST Sun Jan 20 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 1 PM MST MONDAY... * TIMING...Winds will develop in the early morning hours Monday. The strongest winds are expected ahead of a cold front that will move through the area early Monday afternoon. * WINDS...Southwest 25 to 35 mph with gusts of 40 to 50 mph. * IMPACTS...Winds this strong can make driving difficult... especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
4 follow-up statements
286 WWUS75 KFGZ 210943 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 243 AM MST Mon Jan 21 2019 AZZ014-017-212200- /O.CON.KFGZ.HW.W.0001.190121T1500Z-190122T0200Z/ Little Colorado River Valley in Apache County-White Mountains- Including the cities of St. Johns, Springerville, Show Low, Greer, and Pinetop 243 AM MST Mon Jan 21 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 7 PM MST THIS EVENING... * TIMING...Very strong winds will develop in the early to mid morning hours Today. The strongest winds are expected ahead of a cold front that will move through the area early this evening. * Winds...Southwest 30 to 45 mph with gusts of 55 to 65 mph. * IMPACTS...Winds this strong can make driving difficult... especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring...with sustained wind speeds greater than 40 mph or gusts greater than 58 mph. Winds this strong can cause property damage. Continue to monitor the latest forecasts. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ004-015-212000- /O.CON.KFGZ.WI.Y.0001.190121T1200Z-190121T2000Z/ Kaibab Plateau-Western Mogollon Rim- Including the cities of Jacob Lake, Fredonia, Flagstaff, Williams, and Munds Park 243 AM MST Mon Jan 21 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM MST THIS AFTERNOON... * TIMING...Winds will develop in the early morning hours Today. The strongest winds are expected ahead of a cold front that will move through the area early this afternoon. * WINDS...Southwest 25 to 35 mph with gusts of 40 to 50 mph. * IMPACTS...Winds this strong can make driving difficult... especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ005-009>013-016-039-040-212200- /O.CON.KFGZ.WI.Y.0001.190121T1500Z-190122T0000Z/ Marble and Glen Canyons- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Eastern Mogollon Rim-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Page, Lees Ferry, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, Heber, Happy Jack, Forest Lakes, Navajo N.M., Dilkon, and Kykotsmovi 243 AM MST Mon Jan 21 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... * TIMING...Winds will develop in the early to mid morning hours Today. The strongest winds are expected ahead of a cold front that will move through the area by late this afternoon. * WINDS...Southwest 25 to 35 mph with gusts of 40 to 50 mph. * IMPACTS...Winds this strong can make driving difficult... especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
404 WWUS75 KFGZ 211954 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 1254 PM MST Mon Jan 21 2019 AZZ004-015-212100- /O.EXP.KFGZ.WI.Y.0001.000000T0000Z-190121T2000Z/ Kaibab Plateau-Western Mogollon Rim- Including the cities of Jacob Lake, Fredonia, Flagstaff, Williams, and Munds Park 1254 PM MST Mon Jan 21 2019 ...WIND ADVISORY WILL EXPIRE AT 1 PM MST THIS AFTERNOON... The cold front has pushed through the region with winds beginning to shift to the west. Gusts will remain in the 25 to 35 mph range for the rest of the afternoon. $$ AZZ014-017-220000- /O.CON.KFGZ.HW.W.0001.000000T0000Z-190122T0200Z/ Little Colorado River Valley in Apache County-White Mountains- Including the cities of St. Johns, Springerville, Show Low, Greer, and Pinetop 1254 PM MST Mon Jan 21 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * TIMING...Very strong winds are occurring and expected to continue until the cold front moves through the area early this evening. * Winds...Southwest 35 to 45 mph with gusts of 55 to 65 mph. * IMPACTS...Winds this strong can make driving difficult... especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring...with sustained wind speeds greater than 40 mph or gusts greater than 58 mph. Winds this strong can cause property damage. Continue to monitor the latest forecasts. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ005-009>013-016-039-040-220000- /O.CON.KFGZ.WI.Y.0001.000000T0000Z-190122T0000Z/ Marble and Glen Canyons- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Eastern Mogollon Rim-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Page, Lees Ferry, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, Heber, Happy Jack, Forest Lakes, Navajo N.M., Dilkon, and Kykotsmovi 1254 PM MST Mon Jan 21 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * TIMING...Strong winds are occurring and expected to continue through much of the afternoon. Winds will weaken as the cold front crosses the area later this afternoon. * WINDS...Southwest 25 to 35 mph with gusts of 40 to 55 mph. Strongest winds in the Little Colorado River Valley. * IMPACTS...Winds this strong can make driving difficult... especially for high profile vehicles. Localized blowing dust may reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
522 WWUS75 KFGZ 220043 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 543 PM MST Mon Jan 21 2019 AZZ014-017-220200- /O.CON.KFGZ.HW.W.0001.000000T0000Z-190122T0200Z/ Little Colorado River Valley in Apache County-White Mountains- Including the cities of St. Johns, Springerville, Show Low, Greer, and Pinetop 543 PM MST Mon Jan 21 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * TIMING...Winds will continue to decrease through the early evening as a cold front moves through the area. * Winds...Southwest 30 to 40 mph with gusts of 45 to 55 mph. * IMPACTS...Winds this strong can make driving difficult PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring...with sustained wind speeds greater than 40 mph or gusts greater than 58 mph. Winds this strong can cause property damage. Continue to monitor the latest forecasts. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
875 WWUS75 KFGZ 220154 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 654 PM MST Mon Jan 21 2019 AZZ014-017-220300- /O.EXP.KFGZ.HW.W.0001.000000T0000Z-190122T0200Z/ Little Colorado River Valley in Apache County-White Mountains- Including the cities of St. Johns, Springerville, Show Low, Greer, and Pinetop 654 PM MST Mon Jan 21 2019 ...HIGH WIND WARNING WILL EXPIRE AT 7 PM MST THIS EVENING... Winds will continue to decrease this evening and the High Wind Warning will be allowed to expire. Expect gusty southwest winds at 15 to 25 mph to continue overnight, becoming northwesterly or northerly during the day on Tuesday. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this high wind warning went out at Jan 20, 9:35 AM MST, 4 hours 6 minutes earlier.
Area forecast discussion, Jan 20, 9:35 AM MST, 4 hours 6 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 935 AM MST Sun Jan 20 2019 .SYNOPSIS...Above normal daytime temperatures will persist today. A strong cold front will push through the area on Monday bringing gusty winds, cooler temperatures, and a few showers. Locally gusty northerly winds will continue on Tuesday with cool daytime temperatures. Quiet weather with a gradual warming trend is anticipated through the remainder of the week. && .DISCUSSION...The ridge of high pressure responsible for the dry and mild weather this weekend will shift east of the region later today in advance of an approaching cold front. Daytime temperatures today will climb to around 10-15 degrees above normal. Southwest flow will be increasing through the day as the pressure gradient gradually tightens over northern Arizona. The aforementioned front will bring drastic changes to the weather over the next 18-24 hours with strong winds, much colder temperatures, and some light precipitation. Wind Advisories are in effect for many locations along and north of the Mogollon Rim early Monday morning through the evening hours. First glance indicates wind gusts could reach high wind warning criteria (>58 mph) in the favored locations of southern Apache County including Springerville Monday morning. Will be taking a look at the latest guidance today to see if any changes are necessary to the advisory products. Another aspect of this system will be the significantly colder temperatures on Monday and Tuesday. High temperatures for many locations will be 10-20 degrees colder than today with gusty winds making it feel even colder. Moisture with this system is limited, but light shower activity is anticipated especially along the Utah border. A couple inches of snow is forecast along the Kaibab Plateau, but elsewhere any accumulation should be less than an inch. As we head into Tuesday, locally gusty northerly winds will persist behind the front with the likelihood of strong gusts in favored locations such as the San Francisco Peaks. The remainder of the week will feature continued northerly flow with a gradual warming trend. No precipitation is expected through at least next weekend. && .PREV DISCUSSION /413 AM MST/...Dry and warm conditions will continue on Sunday as a a ridge axis moves across the area today. Light wind speeds, with temperatures nearly 10 degrees above seasonal normals are expected again today. Clouds will begin to move into the area today, and could cause some issues for viewing the lunar eclipse late this evening. By Monday morning winds will begin increasing ahead of a strong cold front that is expected to quickly move across the region on Monday. Winds will develop on the lee side of the higher terrain in the predawn hours where ducting occurs. This will be a concern northeast of the San Fransisco Peaks, and White Mountains where wind advisories will start at 5 am on Monday. As the day progresses, winds will mix down to the surface north of the Mogollon Rim. Additional wind advisories are in effect from 9 am through the evening hours on Monday. Some showers will develop on Monday as well with most of the activity remaining along the Utah Arizona border. Some showers will be possible near the higher terrain as well. Moisture seems to be the limiting factor, however some model solutions are showing the potential for higher amounts further south. Have increased chances of precipitation slightly to account for this lack of confidence, however winter weather highlights do not look necessary at this moment. Colder conditions with breezy northerly flow will develop behind the front. Temperatures are expected to drop to about 10 degrees below normal on Tuesday, with reinforcing shots off cool air possible through the remainder of the week. The main concern here is a large scale trough just off the Pacific Coast. This will create a northerly steering flow over the region that will allow for shortwave energy traveling down the backside of the ridge from the Canadian Rockies over Northern Arizona. This looks to be a relatively dry, cool, and breezy weather pattern, and it appear to remain in place through the end of the week. No significant precipitation events are expected through this timeframe. && .AVIATION...For the 18Z Package...VFR conditions will continue today under scattered high clouds. Expect increasing SW winds overnight as a strong cold front approaches Arizona. Chances for showers developing after 12Z Monday northwest of a KFLG-KPGA line. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Above normal daytime temperatures will continue today with southwest winds gradually increasing through the day. Gusts of 35-45 mph can be expected Monday with winds shifting to the west. The front will bring light precipitation chances mainly along the AZ/UT border as well as significantly cooler temperatures. Tuesday through Thursday...Winds will shift northerly behind the front on Tuesday and be locally gusty. Daytime temperatures will remain around 10 degrees below normal Tuesday before warming through the remainder of the week. && .FGZ WATCHES/WARNINGS/ADVISORIES...Wind Advisory from 9 AM to 5 PM MST Monday FOR AZZ011>013-016- 039-040. Wind Advisory from 5 AM to 7 PM MST Monday FOR AZZ014-017. Wind Advisory from 5 AM to 1 PM MST Monday FOR AZZ015. && PUBLIC...TPS/Suk AVIATION...KD FIRE WEATHER...MAS For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 3:44 AM MST | Wind Advisory | FGZ | Apache, Coconino, Navajo | 37 hr |
Nearby
High Wind Warnings in Arizona, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.